Anonymous

I Had A Flash In My Left Eye Like A Lightning Bolt Which Lasted About 5 Minutes Now My Vision Is Blurry, Can You Help?

7

7 Answers

Amalia Syeda-Aguirre Profile
The most likely cause of blurred vision after a flash in the eye is an eye injury called a flash burn. These flashes can occur for a number of reasons including exposure to direct sunlight, reflection of the sun off water and sunlamps. 

The best way to treat this is to get your eyes checked for any damage. This check could include a vision assessment and a more thorough look at the back of the eyes. Dyes and eye drops may be used during this process, as the dye will show any damage that may have occurred to the eyes.

The most important thing to remember is that driving and operating machinery when suffering with blurred vision should be avoided at all costs.

Another cause of flashing in the eyes is called the entopic phenomenon. This is perfectly normal and is not a problem; in fact it indicates that the retinal function of the eyes is working properly. The symptoms of this phenomenon are rapid sparks of light. These are simply white blood cells moving through the retinas blood capillaries.

Another cause of light before the eyes is an ophthalmic migraine. Some people see visual zigzags of light before the migraine begins. The zigzag of light can be difficult to ignore as it enlarges over a small period of time. It is normal for this to occur in both eyes at the same time, although it can occur in just one eye, and can leave those suffering from it with blurred vision for a short period. This is quite normal as long as it doesn't happen too often. If the migraines reoccur frequently an ophthalmic expert should be consulted.

Another cause of light before the eyes are floaters, which are simply very small remnants of structures in the vitreous humour, and are quite normal.
Anonymous Profile
Anonymous answered
Do you suffer from migraine as this sounds like the start of one. I have been getting them for over thirty years so I have experienced this hundreds of times. In the short term take some painkillers and get some sleep in a quiet dark room but arrange to see your doctor just to rule out anything else. You may also experience other symptoms such as vomiting and or disorientation and even numbness In some of your extremities
Anonymous Profile
Anonymous answered
You should go see your doctor. There are a couple different things it could be, but the worst is a brain tumor. I know this from experience so don't wait , it could also be an em balance of hormones, so have it checked.
Anonymous Profile
Anonymous answered

I think it might be from a new medication I am taking.  This may be one of the side effects.  I'ma gonna keep an "eye" out for it.. 

Thanks for all your answers and hope no one is seriously affected.

Anonymous Profile
Anonymous answered
Anyone able to find out what this is? I have the same problem and my doctor just think I'm nuts when I'm telling him stuff like this so any answers would be a great help!
Anonymous Profile
Anonymous answered
I just had the same thing happen to me. My vision is not blurry. Don't know what it is but I do not like it.

Answer Question

Anonymous